Alert archive / Texas / Flash Flood Warnings in 2006

Flash Flood Warning 9, NWS Corpus Christi, TX

May 29, 2006Calhoun County, Texas

NWS Corpus Christi, TX issued this flash flood warning at May 29, 2006, 7:48 PM CDT for Calhoun County, Texas. It was in force for 117 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 29, 2006, 7:48 PM CDT (00:48 UTC)
Expired
May 29, 2006, 9:45 PM CDT
In force
117 min
Issued by
NWS Corpus Christi, TX
Area
Counties, with a storm outline in the text

County Calhoun County, TX

The radar

The Corpus Christi radar (KCRP), 117 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 29, 8:45 PM CDTFLASH FLOODPort Lavaca, TXSEVERAL VEHICLES HAVE STALLED OUT IN VARIOUS FLOODED INTERSECTIONS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 57 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 0.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2006-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2444 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2006-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2444 J/kg
Mixed-layer CIN
-6 J/kg
Mixed-layer LCL
895 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KCRP 300052
FFWCRP
TXC057-300245-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
748 PM CDT MON MAY 29 2006

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CALHOUN COUNTY IN SOUTH TEXAS

* UNTIL 945 PM CDT

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA.   
  DOPPLER RADAR ESTIMATED 1 TO 2 INCHES OF RAINFALL HAVE ALREADY 
  OCCURRED NEAR PORT LAVACA. THESE STORMS WHERE MOVING VERY SLOWLY
  TO THE SOUTH AT AROUND 5 MPH. 

* SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE
  WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE
  FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
  INCLUDE...LONG MOTT...PORT LAVACA...PORT OCONNOR...SEADRIFT...
  KAMAY...MAGNOLIA BEACH AND POINT COMFORT.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. 
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. 
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE 
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS 
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY 
AUTOMOBILE.

LAT...LON 2841 9640 2843 9643 2838 9648 2839 9652
      2832 9669 2838 9670 2841 9675 2845 9677
      2843 9681 2847 9686 2857 9688 2869 9666
      2868 9655 2859 9644 2844 9638

$$

MJG
1 follow-up statement
000 
WGUS74 KCRP 300226
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
923 PM CDT MON MAY 29 2006

TXC057-300245-
CALHOUN-
923 PM CDT MON MAY 29 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
NORTHERN CALHOUN COUNTY...

AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED 
THUNDERSTORMS WEAKENING ACROSS THE WARNED AREA...HOWEVER FLOODING IS 
ONGOING ACROSS PORTIONS OF CALHOUN COUNTY...ESPECIALLY NEAR PORT 
LAVACA. SHERIFFS OFFICE HAS REPORTED SEVERAL INTERSECTIONS FLOODING 
IN PORT LAVACA WITH CARS STALLED IN THE FLOODED ROADWAYS.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LONG
MOTT...PORT OCONNOR AND SEADRIFT.

ADDITIONAL RAINFALL AMOUNTS OF 1/4 INCH ARE POSSIBLE IN THE WARNED 
AREA.

EXCESSIVE RUNOFF CONTINUE TO CAUSE FLOODING OF SMALL CREEKS AND 
STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND 
FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING 
AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE ACROSS FLOODED ROADWAYS 
OR INTERSECTIONS.

LAT...LON 2841 9640 2843 9643 2838 9648 2839 9652
      2832 9669 2838 9670 2841 9675 2845 9677
      2843 9681 2847 9686 2857 9688 2869 9666
      2868 9655 2859 9644 2844 9638

$$

MJG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at May 29, 7:21 PM CDT, 27 minutes earlier.

Area forecast discussion, May 29, 7:21 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
721 PM CDT MON MAY 29 2006

.UPDATE...SENT A QUICK UPDATE TO INCREASE POPS FURTHER SOUTH THIS
EVENING AS OUTFLOW BOUNDARY WILL LIKELY PUSH SCT CONVECTION ACROSS
THE ENTIRE AREA. SEEMS LIKE THE TREND HAS BEEN TOWARD THE
CONVECTION WEAKENING ACROSS THE NRN ZONE...SO EXPECT MOS ACTIVITY
TO REMAIN BEHAVED AND JUST PROVIDE NEEDED RAINFALL. HAVE SHOWN
HIGHEST POPS ACROSS INLAND AREAS...BUT LATEST RADAR DOES SHOW
RW/TRWS MAKING IT TO THE COAST DESPITE THIS SEA BREEZE TO THE
NORTH. ALSO LOWERED OVERNIGHT LOWS GIVEN RAIN COOLED AIR AND
INCREASED CLOUD COVER. MAY NEED ANOTHER UPDATE LATER TONIGHT AS
CONVECTION WINDS DOWN...BUT WILL HAVE TO WATCH THE NORTHWEST GULF
AS ACTIVITY IS DEFINITELY ON THE INCREASE THIS EVENING ALONG A
TROPICAL WAVE THAT IS BECOMING MORE DISTINCT.

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL MIDNIGHT TUESDAY FOR THE FOLLOWING
     ZONES: BEE...GOLIAD...LIVE OAK...AND VICTORIA.

GM...NONE.

&&

MJG
Hazardous weather outlook, May 29, 5:57 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
557 PM CDT MON MAY 29 2006

GMZ230-235-250-255-270-275-TXZ229>234-239>247-301200-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR-
COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM-
WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM-
LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
557 PM CDT MON MAY 29 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TONIGHT

AN OUTFLOW BOUNDARY FROM STORMS WHICH FORMED IN SOUTHEAST TEXAS
EARLIER TODAY WILL MOVE ACROSS THE COASTAL PLAINS THIS EVENING.
INTERACTION BETWEEN THIS BOUNDARY AND THE SEA BREEZE WILL CONTINUE
TO PRODUCE A BROKEN LINE OF THUNDERSTORMS WHICH WILL SLOWLY SAG
SOUTHWEST MAINLY AFFECTING THE INLAND COASTAL PLAINS AND PORTIONS
OF THE RIO GRANDE PLAINS. ISOLATED STORMS WITHIN THIS LINE MAY
BECOME STRONG TO SEVERE PRODUCING GUSTY WINDS...VERY HEAVY RAIN
AND PEA TO NICKEL SIZE HAIL. IN ADDITION...SLOW MOVING STORMS MAY
PRODUCE LOCALIZED FLOODING...ESPECIALLY IN AREAS THAT RECEIVED
SUBSTANTIAL RAINFALL AMOUNTS ON SUNDAY ALONG HIGHWAY 59 FR0M NEAR
BEEVILLE TO VICTORIA. FLASH FLOOD WATCHES ARE IN EFFECT FOR
PORTIONS OF THE NORTHERN COASTAL BEND THROUGH MIDNIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS TUESDAY THROUGH THURSDAY...THEN
A SLIGHT CHANCE FOR THUNDERSTORMS MOST LOCATIONS ON FRIDAY THROUGH
SUNDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME...
ALTHOUGH ONE OR TWO STORMS COULD PRODUCE GUSTY WINDS AROUND 45 MPH
AND SMALL HAIL DURING THE AFTERNOON AND EARLY EVENING HOURS. IN
ADDITION...SLOW MOVING STORMS WILL PRODUCE LOCALLY HEAVY RAINFALL
AMOUNTS AND THERE MAY BE AT LEAST A POTENTIAL FOR LOCALIZED
FLOODING AT TIMES ACROSS PORTIONS OF THE COASTAL BEND AND RIO
GRANDE PLAINS THROUGH MID WEEK. NO OTHER HAZARDOUS WEATHER IS
ANTICIPATED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, May 29, 3:41 PM CDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
341 PM CDT MON MAY 29 2006

TXZ232>234-292215-
BEE-GOLIAD-VICTORIA-
341 PM CDT MON MAY 29 2006

...STRONG THUNDERSTORMS MAY AFFECT NORTHERN PORTIONS OF BEE...GOLIAD
AND VICTORIA COUNTIES BETWEEN 445 AND 515 PM...

NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS BEEN MONITORING A
CLUSTER OF THUNDERSTORMS THAT ARE OCCURRING OVER GONZALEZ AND LAVACA
COUNTIES THAT WERE INITIATED BY A GUST FRONT OR OUTFLOW BOUNDARY
EARLIER THIS AFTERNOON FROM A PREVIOUS THUNDERSTORM COMPLEX IN
SOUTHEAST TEXAS.

IT CURRENTLY APPEARS THESE THUNDERSTORMS WILL QUICKLY MOVE SOUTHEAST
AT 15 TO 20 MPH THROUGH THE NEXT COUPLE HOURS AND MOVE INTO THE
NORTHERN FRINGES OF BEE...GOLIAD AND VICTORIA COUNTIES BETWEEN 445
AND 515 PM THIS EVENING.

THE STRENGTH AND INTENSITY OF THE STORMS AS THEY MOVE FURTHER SOUTH
INTO THE MOIST AND UNSTABLE ENVIRONMENT OF SOUTH TEXAS ARE QUITE
UNCERTAIN AT THIS TIME. CURRENT THINKING IS THAT POSSIBLY DIME SIZE
HAIL...AND WINDS OF 40 MPH...BRIEF LOCALLY HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS.

PLEASE KEEP UP TO DATE WITH THESE STORMS WITH NATIONAL WEATHER
SERVICE PRODUCTS SUCH AS SHORT TERM FORECASTS...OR OTHER STATEMENTS.

CORDERO
Special weather statement, May 29, 4:48 PM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
448 PM CDT MON MAY 29 2006

TXZ234-292245-
VICTORIA-
448 PM CDT MON MAY 29 2006

...A STRONG THUNDERSTORM WAS AFFECTING VICTORIA COUNTY...

AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF NURSERY...OR 6 MILES NORTH OF
VICTORIA...MOVING SOUTHEAST AT 15 TO 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

CORDERO
Special weather statement, May 29, 5:44 PM CDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
544 PM CDT MON MAY 29 2006

TXZ233-292345-
GOLIAD-
544 PM CDT MON MAY 29 2006

...A STRONG THUNDERSTORM WAS AFFECTING GOLIAD COUNTY...

AT 534 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOLIAD...MOVING SOUTH AT 15 TO 20 MPH.

DIME SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

CORDERO
Local storm report, May 29, 6:26 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
626 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     FLASH FLOOD      VICTORIA                28.82N 96.98W
05/29/2006                   VICTORIA           TX   LAW ENFORCEMENT

            RED RIVER IMPASSIBLE FROM LAURENT TO NIMITZ. LAURENT
            RAILROAD UNDERPASS IMPASSIBLE.

&&

MGITTING
Local storm report, May 29, 6:28 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
628 PM CDT MON MAY 29 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     FLASH FLOOD      VICTORIA                28.82N 96.98W
05/29/2006                   VICTORIA           TX   LAW ENFORCEMENT

            BEN WILSON IMPASSIBLE FROM RED RIVER TO AIRLINE

&&

MGITTING

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 8:31 PM CDTMarine Weather StatementCRP7 hr
May 29, 10:37 PM CDTSpecial Marine WarningCRP3 hr
May 29, 10:51 PM CDTFlash Flood WarningCRPCalhoun114 min
May 30, 1:29 AM CDTSpecial Marine WarningCRP91 min
May 30, 4:04 AM CDTFlash Flood WatchCRPAransas, Calhoun, Goliad, Refugio, Victoria39 hr

Nearby

Flash Flood Warnings in Texas, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.